Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 494, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2017, 1:49 AM CDT for Kiowa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 1:49 AM CDT (06:49 UTC)
- Expired
- Jun 9, 2017, 2:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:33 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 9, 12:33 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 1233 AM CDT Fri Jun 9 2017 .DISCUSSION... The June 8-9, 2017 06 TAF discussion follows: && .AVIATION... MVFR conditions associated with SHRA/TSRA central and southwest OK terminals and also KSPS first part of forecast period. Narrow northwest to southeast oriented band of showers and storms expected to progress slowly east and southeast overnight through Friday morning. Will go prevailing at KLAW and KSPS where greater coverage and persistence is possible. VFR conditions expected toward and after 16Z all terminals with increasing southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 69 90 71 / 30 10 0 0 Hobart OK 88 70 94 72 / 10 10 0 0 Wichita Falls TX 88 71 93 71 / 30 10 0 0 Gage OK 87 68 94 71 / 10 10 0 0 Ponca City OK 85 69 91 72 / 20 10 0 0 Durant OK 84 68 89 69 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/10/11
Hazardous weather outlook, Jun 8, 10:29 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1029 PM CDT Thu Jun 8 2017 OKZ004>048-050>052-TXZ083>090-091100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1029 PM CDT Thu Jun 8 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Elevated storms are expected to be scattered across the western half of Oklahoma and adjacent parts of north Texas overnight. The severe weather threat with these storms will be low, but some marginally severe hail will be possible through about 4 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Scattered non-severe storms will be possible Friday morning across central and southern Oklahoma, and western north Texas. Thunderstorm chances return next Tuesday and Wednesday of next week. Severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 8, 11:33 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1133 PM CDT THU JUN 8 2017
OKZ014>016-021>023-035>038-090530-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Dewey OK-Caddo OK-
Beckham OK-Custer OK-Comanche OK-Jackson OK-
1133 PM CDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...northern Tillman...
southeastern Roger Mills...Washita...southwestern Dewey...
southwestern Caddo...northeastern Beckham...western Custer...Comanche
and northeastern Jackson Counties Until 1230 AM CDT...
AT 1128 PM CDT, an area of scattered strong thunderstorm was located
over southwest Oklahoma, from east of Cheyenne to near Lawton,
moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3599 9926 3464 9819 3432 9903 3504 9932
3504 9935 3578 9968
TIME...MOT...LOC 0428Z 333DEG 18KT 3528 9897
CMSSpecial weather statement, Jun 9, 12:27 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1227 AM CDT FRI JUN 9 2017
OKZ014>016-022-023-035-037-038-090630-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Dewey OK-Caddo OK-
Custer OK-Comanche OK-
1227 AM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...north central Tillman...
northeastern Roger Mills...Washita...southwestern Dewey...
southwestern Caddo...Custer and northern Comanche Counties Until 130
AM CDT...
AT 1223 AM CDT, strong thunderstorms continued from near Camargo to
Cordell to Lawton. The storms were moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
LAT...LON 3595 9951 3603 9918 3457 9822 3455 9894
3592 9952
TIME...MOT...LOC 0523Z 333DEG 9KT 3522 9894
CMSSpecial weather statement, Jun 9, 1:29 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 AM CDT FRI JUN 9 2017
OKZ022-035-037-038-044-090730-
Kiowa OK-Tillman OK-Cotton OK-Washita OK-Comanche OK-
129 AM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kiowa...northeastern
Tillman...Cotton...south central Washita and Comanche Counties Until
230 AM CDT...
AT 126 AM CDT, strong thunderstorms extended from near Hobart to
Lawton to near Walters, and were moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Flooding in areas of poor drainage...
This includes Interstate 44 between mile markers 9 and 42.
LAT...LON 3511 9925 3518 9888 3491 9862 3486 9862
3485 9856 3455 9826 3415 9814 3414 9831
3416 9837 3413 9840 3447 9877
TIME...MOT...LOC 0626Z 342DEG 9KT 3504 9905
CMSLocal storm report, Jun 9, 1:47 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
147 AM CDT FRI JUN 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 4 SE HOBART 34.99N 99.04W
06/09/2017 M62 MPH KIOWA OK MESONET
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 PM CDT | Special Weather Statement | OUN | Comanche, Custer, Kiowa, Tillman, Washita | 57 min |
| Jun 9, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 20 min |
| Jun 9, 12:27 AM CDT | Special Weather Statement | OUN | Comanche, Custer, Kiowa, Washita | 63 min |
| Jun 9, 12:44 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jun 9, 1:14 AM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jun 9, 1:19 AM CDT | Areal Flood Advisory | OUN | Comanche | 116 min |
| Jun 9, 1:29 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Kiowa | 61 min |
| Jun 9, 2:05 AM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
| Jun 9, 2:39 AM CDT | Special Weather Statement | OUN | Greer | 36 min |
| Jun 9, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 52 min |
| Jun 9, 3:14 AM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Jun 9, 3:37 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 53 min |
| Jun 9, 3:50 AM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 4:00 AM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 4:04 AM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Jun 9, 4:23 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 52 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | OUN | Wichita | 31 min |
| Jun 9, 4:05 AM CDT | Special Weather Statement | OUN | Wichita | 25 min |
| Jun 9, 4:33 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Jun 9, 4:58 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| Jun 9, 5:15 AM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.